I have RA and normally take Enbrel, however I just had catarac surgrey and don't want to risk an infection in the eyes. I quit Enbrel for a time to raise my immune system. I have methroxate and wonder if it lowers the immune system.
25 Jul 2010
Hello, yes it can
Potentially Serious Methotrexate Side Effects
Some side effects with methotrexate can be quite serious -- even life-threatening -- and should be reported to your DOCTOR. These include:
Signs of low white blood cells, such as frequent infections
Signs of low blood platelets or anemia, such as easy bruising or bleeding
So yes , I mean all of the above mentioned has to do with your inmune system., AND WILL AFFECT IT.
All the best.
25 Jul 2010
Because you have an autoimmune disease, you don't have to worry about raising your immune system. It's already extremely high.The reason you take Enbrel and methotrexate is to lower it so it won't eat away your bones and the linings of your bones and any other part of your body. I wouldn't want to get off my biologic if I were you. Because your immune system is already high enough to fight off infection. And methotrexate helps as well.
Just remember WHY you are on Enbrel and methotrexate. Your immune system is out of control and way too high.
26 Jul 2010
I am scheduled for surgery on my foot again for the 4th time. My rheumatologist insists that for ANY surgery I must not take my Enbrel injections for two weeks prior to the surgery and then two weeks following. I can continue with the methotrexate (now injections) during the entire time.
During the time following my last surgery, I was thinking perhaps I no longer need the Enbrel and that seemed fine for the 4 weeks, however, very soon after the 4th week, I was reminded by the pain, how very much I need these meds. They carry such heavy side effects and potential damage that we naturally try to avoid them if possible. I always remind myself that going off the meds will cause permanent irreversable damage to the joints and other areas of the body RA affects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... noticed I was lossing more hair than normal. Arava was great in helping my lower extremity pain, but not in my wrist. Told my doctor this and she ...
2 answers • 24 Sep 2010
I have had reservations about using Enbrel because of the warnings about infections. Has anyone dealt with increased infections while on the drug? ...
1 answer • 23 Dec 2010
Have not being diagnosed with any form of arthritis but have had a sore pubic bone,lower back,groin,hips and archilles for some time now (3-5 ...
1 answer • 11 Nov 2011
I've been on Enbrel for the past 6 months (and MTX for the past 3 years) for moderate RA. I'm doing better, but in April, I started having ...
2 answers • 23 Jun 2013
... on enbrel after being off it for a couple of months. It was when I went back on it my finger tips turned red and painful. Has this happened to ...
1 answer • 10 Oct 2013